Alert archive / Montana / Snow Advisories in 2006
Snow Advisory 29, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Nov 13, 2006, 8:18 PM MST for 5 counties in Montana. It took effect at Nov 13, 2006, 9:07 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2006, 8:18 PM MST (03:18 UTC)
- In effect from
- Nov 13, 2006, 9:07 PM MST
- Expired
- Nov 14, 2006, 3:06 AM MST
- In force
- 6 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 40 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Nov 13, 6:06 PM MST, 2 hours 12 minutes earlier.
Area forecast discussion, Nov 13, 6:06 PM MST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
606 PM MST MON NOV 13 2006
.DISCUSSION...JUST UPDATED ALL PRODUCTS TO REMOVE THE WIND
ADVISORIES AND WARNINGS. PLANNING ON ISSUING ANOTHER UPDATE BY 8
PM TO RECONFIGURE THE CURRENT HOST OF WINTER WEATHER PRODUCTS TO
PREPARE FOR THE NEXT WAVE THAT IS EXPECTED FROM THIS SYSTEM. HERE
IS WHAT TO EXPECT FOR THE REMAINDER OF THE NIGHT THROUGH MID DAY
TUESDAY.
EXPECTING FOR INITIAL FRONTAL BOUNDARY TO CONTINUE TO SLOWLY PUSH
SOUTHEAST DURING THE OVERNIGHT. ADDITIONAL HEAVY SNOWFALL IS
EXPECTED IN THE MOUNTAINS. WILL LIKELY EXTEND ALL HEAVY SNOW
WARNINGS THAT ARE IN EFFECT SOUTH OF US HIGHWAY 2 UNTIL 11 AM
TUESDAY. WINDS ACROSS THE MAJORITY OF THE AREA ARE EXPECTED TO
REMAIN WELL BELOW ADVISORY AND WARNING CRITERIA...WITH THE
EXEPTION POSSIBLY BEING SW MONTANA WHERE THE PRESSURE GRADIENTS
ARE EXPECTED TO INTENSIFY. STRONGLY CONSIDERING COVERTING THE
HEAVY SNOW WARNINGS FOR THE WESTERN HALF OF LEMHI
COUNTY AND BITTERROOT/SAPPHIRE MOUNTAINS TO A WINTER STORM
WARNING. WILL PROBABLY LEAVE THE MISSION MOUNTAINS AND THE SWAN
RANGE AS A HEAVY SNOW WARNING. AM ALSO ON THE FENCE WITH ISSUING A
SNOW AND BLOWING SNOW ADVISORY FOR SILVERBOW AND DEER LODGE
COUNTIES FOR AFTER MIDNIGHT. EVEN THOUGH I AM THINKING THAT THEY
WILL ONLY SEE 1-3 INCHES OF SNOW OVERNIGHT...I AM THINKING THAT
THE GUSTY WINDS WILL CREATE POTENTIALLY HAZARDOUS DRIVING
CONDITIONS WITH THE REDUCED VISIBILITIES.
SO...PREPARE FOR MORE ZONE AND WARNING UPDATES OVER THE NEXT
COUPLE OF HOURS. WILL ISSUE ANOTHER DISCUSSION WHEN ALL IS SAID
AND DONE.
&&
AVIATION...WIDESPREAD MOUNTAIN SNOW AND VALLEY RAIN WILL REDUCE
VISIBILITIES AND LOWER CLOUD CEILINGS OVER THE ENTIRE AREA
TODAY. MOUNTAINS AND PASSES WILL BE OBSCURED. ALSO...GUSTY
SOUTHWEST WINDS ARE EXPECTED AS A LOW LEVEL JET MOVES ACROSS THE
AREA FROM THE WEST. PLEASE SEE APPROPRIATE TAFS AND TWEBS.
&&
.PREV DISCUSSION...NUMEROUS WINTER WEATHER HIGHLIGHTS CONTINUE
THIS EVENING AND TONIGHT. A STRONG 140 KNOT JET CONTINUES TO PUSH
THROUGH CENTRAL IDAHO AND WEST CENTRAL MONTANA THIS EVENING. THIS
JET ACCOMPANIED WITH AN ASSOCIATED SHORT WAVE WILL COMBINE WITH
ABUNDANT PACIFIC MOISTURE TO PRODUCE GOOD OROGRAPHICALLY ENHANCED
SNOWS IN THE NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA
MOUNTAINS OVERNIGHT TONIGHT. SNOW IN EXTREME NORTHWEST MONTANA HAS
DIMINISHED CONSIDERABLY THIS AFTERNOON. ALTHOUGH LIGHT
ACCUMULATIONS ARE STILL POSSIBLE I HAVE CANCELED THE HEAVY SNOW
WARNING. THE WEATHER SYSTEM WILL MOVE SOUTHEAST OF THE REGION
OVERNIGHT WITH SIGNIFICANT ACCUMULATIONS DECREASING FROM NORTH TO
SOUTH BY LATE TONIGHT.
UPPER LEVEL TROUGHING WILL GIVE WAY TO A BUILDING AREA OF HIGH
PRESSURE ON TUESDAY. WIDELY SCATTERED OROGRAPHICALLY INDUCED SNOW
SHOWERS WILL PERSIST THROUGHOUT THE DAY HOWEVER THESE SHOWERS WILL
BE LIGHT WITH ONLY TRACE AMOUNTS OF ACCUMULATING PRECIPITATION.
FORECAST MODELS CONTINUE TO INDICATE A PUSH OF COLD CANADIAN AIR ACROSS
THE CONTINENTAL DIVIDE WEDNESDAY MORNING. SINGLE DIGIT LOW
TEMPERATURES IN AND AROUND THE BUTTE AREA APPEAR LIKELY AT THIS
TIME.
WEDNESDAY NIGHT THROUGH MONDAY WILL BE DOMINATED BY A PROGRESSIVE
ZONAL (WEST TO EAST) FLOW OVER THE INTER MOUNTAIN WEST. MODELS HINT
AT SOME SHORT WAVE RIDGING BETWEEN SYSTEMS THROUGH THIS TIME FRAME...BUT
CONTINUE TO PASS ENERGY THROUGH THESE RIDGES. THEREFORE THE
FORECAST WILL KEEP SHOWERS IN THE FORECAST THROUGH THE PERIOD WITH
TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HEAVY SNOW WARNING UNTIL 5 AM MST TUESDAY FOR
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION.
HEAVY SNOW WARNING UNTIL 11 PM MST THIS EVENING FOR LOWER CLARK
FORK REGION-WEST GLACIER REGION.
ID...HEAVY SNOW WARNING UNTIL 5 AM MST /4 AM PST/ TUESDAY FOR
SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY.
HEAVY SNOW WARNING UNTIL 10 PM PST THIS EVENING ABOVE 4000 FEET
FOR NORTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...HENRY
LONG TERM....DICKERSON
AVIATION...WHITMOREHazardous weather outlook, Nov 13, 5:30 PM MST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
530 PM MST MON NOV 13 2006
IDZ005>009-MTZ001>004-006-043-140400-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-WEST GLACIER REGION-
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION-
530 PM MST MON NOV 13 2006 /430 PM PST MON NOV 13 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HEAVY SNOW WARNING IN EFFECT UNTIL 4 AM PST TUESDAY FOR
SOUTHERN CLEARWATER MOUNTAINS
HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
ABOVE 4000 FEET FOR NORTHERN CLEARWATER MOUNTAINS
HEAVY SNOW WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
ABOVE 4000 FEET FOR KOOTENAI/CABINET REGION...LOWER CLARK
FORK REGION
HEAVY SNOW WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
FOR WEST GLACIER REGION
HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM MST TUESDAY FOR
WESTERN LEMHI COUNTY...BITTERROOT/SAPPHIRE
MOUNTAINS...POTOMAC/SEELEY LAKE REGION
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
GTFWSWMSO /WWUS45 KMSO/
.DAY ONE...TONIGHT
A STRONG...WET PACIFIC WEATHER SYSTEM WILL CONTINUE TO MOVE THROUGH
THE AREA BRINGING HEAVY SNOWFALL TO THE MOUNTAINS. PLEASE SEE WINTER
WEATHER HIGHLIGHTS (GTFWSWMSO) FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AS THE FIRST SYSTEM DEPARTS THE AREA EARLY TUESDAY...ANOTHER PACIFIC
STORM WITH MUCH WARMER AIR WILL MOVE THROUGH THE REGION ON
WEDNESDAY AND THURSDAY. SNOW LEVELS WILL RISE CONSIDERABLY. ABUNDANT
RAIN WITH THIS SYSTEM OVER THE RECENT HEAVY SNOWFALL MAY PRODUCE
HYDROLOGICAL CONCERNS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
IDZ010-MTZ005-007-140400-
EASTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS-
BUTTE/BLACKFOOT REGION-
530 PM MST MON NOV 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.
.DAY ONE...TONIGHT
LIGHT SNOW WILL CONTINUE ACROSS THE AREA ON TODAY AS A STRONG...WET
PACIFIC STORM CONTINUES TO MOVE ACROSS THE AREA. LIGHT
ACCUMULATIONS ARE POSSIBLE. THE TOWN OF SALMON...IDAHO AS WELL AS
MCDONALD PASS...NORTH OF BUTTE...MAY BE IMPACTED. WINDS WILL AGAIN
BECOME GUSTY AFTER MIDNIGHT...THEREFORE BLOWING AND DRIFTING SNOW
ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE INTERMITTENT SNOW WILL TAPER OFF BY EARLY TUESDAY.
HOWEVER...ANOTHER STRONG PACIFIC SYSTEM WITH MUCH WARMER AIR WILL
MOVE THROUGH THE REGION ON WEDNESDAY AND THURSDAY BRINGING MORE
MOUNTAIN SNOW AND VALLEY RAIN.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
WEATHER.GOV/MISSOULAThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 8:18 PM MST | Snow and Blowing Snow Advisory | MSO | Deer Lodge, Granite, Powell, Silver Bow | 12 hr |
| Nov 13, 8:18 PM MST | Winter Storm Warning | MSO | Granite, Missoula, Ravalli | 12 hr |
| Nov 14, 2:06 PM MST | Wind Advisory | MSO | Clearwater, Idaho | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.